Missouri, 2025

Flash Flooding and Flooding in Missouri, May 23 to 27, 2025

May 23 to 27, 2025 · NWS SGF · 56 events in 20 counties and zones

Several rounds of showers and thunderstorms occurred from Friday, May 23 through Tuesday, May 27, 2025. 6 inches.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$200,000
Crop damage
None recorded
Events
56

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SGF wrote it up.

Several rounds of showers and thunderstorms occurred from Friday, May 23 through Tuesday, May 27, 2025. Total Rainfall amounts ranged between 2-5 inches, with localized amounts up to 8.6 inches.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before the first event at May 23, 4:48 AM CST, 3 hours 42 minutes earlier. Its key messages:

  • High confidence in multiple rounds of showers and thunderstorms for the Memorial Day Weekend (60-90% daily chances). Flood Watch in effect 7 PM tonight through Monday night with widespread total rainfall amounts of 2-5 inches with localized amounts up to 8 inches.
  • Marginal to Slight (1-2 of 5) severe risk tonight, then again Saturday night, especially west of Highway 65. Main threat is wind and hail with up to golf ball sized hail tonight.
Area forecast discussion, May 23, 4:48 AM CST, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
548 AM CDT Fri May 23 2025

.KEY MESSAGES...

- High confidence in multiple rounds of showers and
  thunderstorms for the Memorial Day Weekend (60-90% daily
  chances). Flood Watch in effect 7 PM tonight through Monday
  night with widespread total rainfall amounts of 2-5 inches
  with localized amounts up to 8 inches.

- Marginal to Slight (1-2 of 5) severe risk tonight, then again
  Saturday night, especially west of Highway 65. Main threat is
  wind and hail with up to golf ball sized hail tonight.

&&

.SHORT TERM /THROUGH TONIGHT/...
Issued at 257 AM CDT Fri May 23 2025

Most of today will be pleasant as surface high pressure sits
over the state to start the day. Though, it will push east
through the day and clouds will start to move in west to east by
this afternoon. Highs will be in the lower 70s with light
southwesterly winds and dewpoints in the 40s and 50s. Showers
and thunderstorms will move in this evening and persist through
the overnight hours. There is a Slight Risk (2/5) for severe
weather today along a line from Fort Scott, KS down to the
Shell Know, MO area and west. Main threats today will be wind,
hail, and heavy rainfall as most storms will be elevated in
nature. Hail could be as large as golf balls within these
storms. Expect this activity to end near sunrise on Saturday
with some areas over SW MO seeing 2-3" of rain in the next 24
hours within these heavier bands of thunderstorms.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
Issued at 257 AM CDT Fri May 23 2025

The holiday weekend will be an active one with multiple rounds
of showers and thunderstorms expected due to a stationary front
that will set itself up over SW KS down to northern AR. The area
that will see the most action this weekend will primarily be
south of I-44 and west of Hwy 65 over in SW MO. With the front
sitting in mostly the same area over the weekend, this could
lead to training storms bringing an influx of rain to southern
MO. There is a Slight Risk (2/5) for severe weather in that area
for Saturday and a Moderate Excessive Rainfall Outlook (3/4)
from WPC for Sunday. As mentioned in the previous discussion,
the atmosphere will be primed for heavy rainfall to occur
leading to flooding over the weekend especially with saturated
soils and high precipitable water values (PWATs). We reach PWAT
values near the 1.6-1.7" range this weekend which is near the
daily max and above the 90th percentile for this time of year.
Plenty of moisture coupled with a low-level jet and a stationary
front will lead to flash flooding which is why we have a Flood
Watch out going into effect this evening at 7 PM and continuing
until 7 PM Monday for rainfall totals around 2-5" with a few
locations approaching 8" over SW MO. If you do have outdoor
plans this weekend, be sure to stay up to date with the latest
forecasts as any nearby rivers or streams will rise quickly.

As for severe weather, with the front wobbling north/south over
the Four Corners region (KS/MO/OK/AR) we'll have to monitor for
severe weather this weekend as well. There will be breaks in
the convection and there may be hours of dry time in between
rounds of rain. The main timing with these storms will be in the
evening and overnight hours as that low-level jet gets going
over eastern OK. Saturday afternoon does look to be the most
concerning time period over the weekend as some models show
supercells forming right near the front over in SW MO. If this
occurs and the storms become surface-based, all hazards are
possible. Otherwise, most storms will be elevated in nature with
hail/wind being the primary hazards. MUCAPE will be around
1300-1500 J/kg all weekend with 700-500mb lapse rates at 7-8
C/km with dewpoints in the 60s over SW MO. All that area will
need is some good forcing which will be dependent on where the
front decides to park itself overnight. With all the outdoor
activities ongoing this weekend, be sure to be weather aware for
flooding and severe weather in your area.

&&

.AVIATION /12Z TAFS THROUGH 12Z SATURDAY/...
Issued at 547 AM CDT Fri May 23 2025

VFR ceilings through most of the day before rain moves into the
area late this evening. Then, ceilings will drop to MVFR levels
for tonight with showers and thunderstorms moving into the
area. Expect rain to be heavy at times, lowering visibilities.
Winds will be out of the southwest around 15 knots or less
through the period.

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
KS...Flood Watch from this evening through Monday evening for
     KSZ073-097-101.
MO...Flood Watch from this evening through Monday evening for
     MOZ055>058-066>071-077>083-088>098-101>106.

&&

SHORT TERM...Soria
LONG TERM...Soria
AVIATION...Soria
Hazardous weather outlook, May 23, 4:51 AM CST, 3 hours 39 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
551 AM CDT Fri May 23 2025

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241100-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
551 AM CDT Fri May 23 2025

This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.

.DAY ONE...Today and Tonight.

Weather hazards expected...

  Slight hail risk.
  Slight thunderstorm wind damage risk.
  Elevated lightning risk.
  Elevated excessive rainfall risk

DISCUSSION...

 Showers and thunderstorms will move in this evening and persist
through the overnight hours. There is a Slight Risk (2/5) for
severe weather today along a line from Fort Scott, KS down to the
Shell Knob, MO area and west. Main threats today will be wind,
hail, and heavy rainfall as most storms will be elevated in
nature. Hail could be as large as golf balls within these storms.
Expect this activity to end near sunrise on Saturday with some
areas over SW MO seeing 2-3" of rain in the next 24 hours within
these heavier bands of thunderstorms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Daily and nightly 60 to 90 percent rain and thunderstorm chances
return for Memorial Day Weekend. There is potential for more
widespread heavy rainfall amounts across the Ozarks, leading to
flooding. Increased stream and river flows are likely this
weekend.

There is also a risk for marginally severe thunderstorms during
this period. Currently, there is a Marginal to Slight Risk for
severe hail Saturday night. Additional severe storms could occur
Sunday night into Monday.

.SPOTTER INFORMATION STATEMENT...

 Spotter activation may be needed tonight for southwest Missouri.

&&

More detailed information can be accessed at:
http://www.weather.gov/sgf/dsspacket

This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf

Soria

The radar

The Pleasant Hill radar (KEAX), 92 km away, was scanning. The volume nearest the first event began at 14:28 UTC.

Open the radar archive at this moment

Event by event

32 heavy rain, 20 flash flood, 4 flood. Local standard time, as filed.

Heavy Rain, Vernon

When
May 23, 8:30 AM CST to May 27, 5:00 PM CST
Where
Vernon County, 0.88 mi NE of Horton
Reported by
River/Stream Gage
Coordinates
37.990, -94.370

Storm total rainfall amount of 2.37 inches from May 23 through May 27.

Heavy Rain, Vernon

When
May 23, 8:30 AM CST to May 27, 5:00 PM CST
Where
Vernon County, 1.29 mi ENE of Eve
Reported by
River/Stream Gage
Coordinates
37.860, -94.580

Storm total rainfall amount of 3.35 inches from May 23 through May 27.

Heavy Rain, Barton

When
May 23, 8:30 AM CST to May 27, 5:00 PM CST
Where
Barton County, 0.55 mi E of Lamar
Reported by
Public
Coordinates
37.500, -94.270

Storm total rainfall amount of 3.28 inches from May 23 through May 27.

Heavy Rain, Newton

When
May 23, 8:30 AM CST to May 27, 5:00 PM CST
Where
Newton County, 24.88 mi S of Nashville
Reported by
River/Stream Gage
Coordinates
37.020, -94.510

Storm total rainfall amount of 2.06 inches from May 23 through May 27.

Heavy Rain, Newton

When
May 23, 8:30 AM CST to May 27, 5:00 PM CST
Where
Newton County, 3.03 mi SW of Sweetwater
Reported by
Public
Coordinates
36.800, -94.310

Storm total rainfall amount of 3.24 inches from May 23 through May 27.

Heavy Rain, McDonald

When
May 23, 8:30 AM CST to May 27, 5:00 PM CST
Where
McDonald County, Powell
Reported by
River/Stream Gage
Coordinates
36.620, -94.180

Storm total rainfall amount of 2.03 inches from May 23 through May 27.

Heavy Rain, Barry

When
May 23, 8:30 AM CST to May 27, 5:00 PM CST
Where
Barry County, 0.55 mi W of Butterfield
Reported by
Public
Coordinates
36.750, -93.910

Storm total rainfall amount of 3 inches from May 23 through May 27.

Heavy Rain, Lawrence

When
May 23, 8:30 AM CST to May 27, 5:00 PM CST
Where
Lawrence County, 0.69 mi S of Mt Vernon
Reported by
Public
Coordinates
37.090, -93.830

Storm total rainfall amount of 3.35 inches from May 23 through May 27.

Heavy Rain, Dade

When
May 23, 8:30 AM CST to May 27, 5:00 PM CST
Where
Dade County, 2.35 mi NNW of Pilgrim
Reported by
River/Stream Gage
Coordinates
37.400, -93.800

Storm total rainfall amount of 2.85 inches from May 23 through May 27.

Heavy Rain, Cedar

When
May 23, 8:30 AM CST to May 27, 5:00 PM CST
Where
Cedar County, 2.58 mi WNW of Coal Hill
Reported by
RAWS
Coordinates
37.900, -93.990

Storm total rainfall amount of 2.16 inches from May 23 through May 27.

Heavy Rain, Lawrence

When
May 23, 8:30 AM CST to May 27, 5:00 PM CST
Where
Lawrence County, 0.88 mi NW of Phelps
Reported by
RAWS
Coordinates
37.190, -93.930

Storm total rainfall amount of 3.07 inches from May 23 through May 27.

Heavy Rain, Barry

When
May 23, 8:30 AM CST to May 27, 5:00 PM CST
Where
Barry County, 5.32 mi NNW of Cato
Reported by
RAWS
Coordinates
36.650, -93.740

Storm total rainfall amount of 2.42 inches from May 23 through May 27.

Heavy Rain, Dade

When
May 23, 9:30 AM CST to May 27, 7:00 PM CST
Where
Dade County, 10.42 mi E of Dadeville
Reported by
River/Stream Gage
Coordinates
37.480, -93.490

Storm total rainfall amount of 6.34 inches from May 23 through May 27.

Heavy Rain, Greene

When
May 23, 9:30 AM CST to May 27, 7:00 PM CST
Where
Greene County, 0.88 mi SW of (Sgf)springfield Arp
Reported by
ASOS
Coordinates
37.240, -93.390

Storm total rainfall amount of 5.13 inches from May 23 through May 27.

Heavy Rain, Greene

When
May 23, 9:30 AM CST to May 27, 7:00 PM CST
Where
Greene County, 1.79 mi WSW of Springfield
Reported by
River/Stream Gage
Coordinates
37.190, -93.330

Storm total rainfall amount of 6.18 inches from May 23 through May 27.

Heavy Rain, Greene

When
May 23, 9:30 AM CST to May 27, 7:00 PM CST
Where
Greene County, 3.3 mi E of Brookline
Reported by
River/Stream Gage
Coordinates
37.170, -93.370

Storm total rainfall amount of 3.72 inches from May 23 through May 27.

Heavy Rain, Greene

When
May 23, 9:30 AM CST to May 27, 7:00 PM CST
Where
Greene County, 1.1 mi W of Cherry Vly Estates
Reported by
River/Stream Gage
Coordinates
37.180, -93.200

Storm total rainfall amount of 5.44 inches from May 23 through May 27.

Heavy Rain, Taney

When
May 23, 9:30 AM CST to May 27, 7:00 PM CST
Where
Taney County, 4.47 mi SSW of Branson Mem Arpt
Reported by
River/Stream Gage
Coordinates
36.590, -93.310

Storm total rainfall amount of 2.41 inches from May 23 through May 27.

Heavy Rain, Taney

When
May 23, 9:30 AM CST to May 27, 7:00 PM CST
Where
Taney County, 2.82 mi SSE of Hollister
Reported by
River/Stream Gage
Coordinates
36.580, -93.210

Storm total rainfall amount of 2.77 inches from May 23 through May 27.

Heavy Rain, Taney

When
May 23, 9:30 AM CST to May 27, 7:00 PM CST
Where
Taney County, 0.89 mi SW of Walnut Shade
Reported by
River/Stream Gage
Coordinates
36.720, -93.210

Storm total rainfall amount of 3.27 inches from May 23 through May 27.

Heavy Rain, Taney

When
May 23, 9:30 AM CST to May 27, 7:00 PM CST
Where
Taney County, 0.55 mi W of Bradleyville
Reported by
River/Stream Gage
Coordinates
36.780, -92.910

Storm total rainfall amount of 5.97 inches from May 23 through May 27.

Heavy Rain, Polk

When
May 23, 9:30 AM CST to May 27, 7:00 PM CST
Where
Polk County, 2.65 mi NE of Graydon Spgs
Reported by
River/Stream Gage
Coordinates
37.480, -93.490

Storm total rainfall amount of 6.34 inches from May 23 through May 27.

Heavy Rain, Douglas

When
May 23, 9:30 AM CST to May 27, 7:45 PM CST
Where
Douglas County, 1.49 mi SSW of Ava
Reported by
Public
Coordinates
36.930, -92.660

Storm total rainfall amount of 7.89 inches from May 23 through May 27.

Heavy Rain, Ozark

When
May 23, 9:30 AM CST to May 27, 7:45 PM CST
Where
Ozark County, 0.89 mi SE of Thornfield
Reported by
River/Stream Gage
Coordinates
36.710, -92.660

Storm total rainfall amount of 8.60 inches from May 23 through May 27.

Heavy Rain, Howell

When
May 23, 9:30 AM CST to May 27, 7:45 PM CST
Where
Howell County, 0.88 mi NE of Olden
Reported by
ASOS
Coordinates
36.880, -91.910

Storm total rainfall amount of 3.85 inches from May 23 through May 27.

Heavy Rain, Howell

When
May 23, 9:30 AM CST to May 27, 7:45 PM CST
Where
Howell County, 0.55 mi W of West Plains Arpt
Reported by
Public
Coordinates
36.750, -91.880

Storm total rainfall amount of 4.75 inches from May 23 through May 27.

Heavy Rain, Oregon

When
May 23, 9:30 AM CST to May 27, 9:45 PM CST
Where
Oregon County, 27.72 mi E of Brandsville
Reported by
River/Stream Gage
Coordinates
36.650, -91.200

Storm total rainfall amount of 3.09 inches from May 23 through May 27.

Heavy Rain, Shannon

When
May 23, 9:30 AM CST to May 27, 9:45 PM CST
Where
Shannon County, 0.55 mi E of Alley Spg
Reported by
River/Stream Gage
Coordinates
37.150, -91.440

Storm total rainfall amount of 2.52 inches from May 23 through May 27.

Heavy Rain, Greene

When
May 23, 9:30 AM CST to May 27, 7:00 PM CST
Where
Greene County, 1.79 mi WSW of Battlefield
Reported by
RAWS
Coordinates
37.110, -93.410

Storm total rainfall amount of 4.98 inches from May 23 through May 27.

Heavy Rain, Taney

When
May 23, 9:30 AM CST to May 27, 7:00 PM CST
Where
Taney County, 1.77 mi NW of Fairview
Reported by
RAWS
Coordinates
36.650, -92.870

Storm total rainfall amount of 7.05 inches from May 23 through May 27.

Heavy Rain, Wright

When
May 23, 9:30 AM CST to May 27, 7:45 PM CST
Where
Wright County, 1.38 mi N of Mountain Grove
Reported by
RAWS
Coordinates
37.150, -92.270

Storm total rainfall amount of 2.91 inches from May 23 through May 27.

Heavy Rain, Howell

When
May 23, 9:30 AM CST to May 27, 7:45 PM CST
Where
Howell County, 0.88 mi SE of Mountain View
Reported by
RAWS
Coordinates
36.990, -91.710

Storm total rainfall amount of 3.04 inches from May 23 through May 27.

Flash Flood, Greene

When
May 24, 4:46 AM CST to 8:45 AM CST
Where
Greene County, 1.3 mi WSW of Sgf Downtown Arpt to 1.31 mi SW of Sgf Downtown Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.210, -93.250

Chestnut Expressway eastbound was closed due to flooding.

Flash Flood, Webster

When
May 24, 4:51 AM CST to 8:45 AM CST
Where
Webster County, 0.88 mi NE of Diggins to 0.69 mi N of Diggins
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.180, -92.860

Route A flooded due to heavy rainfall.

Flash Flood, Greene

When
May 24, 5:04 AM CST to 8:45 AM CST
Where
Greene County, 2.08 mi ENE of (Sgf)springfield Arp to 1.7 mi NW of Mulroy
Cause
Heavy Rain
Property damage
$200,000
Reported by
Law Enforcement
Coordinates
37.256, -93.343

Roads were flooded and multiple water rescues occurred in and around Springfield due to heavy rainfall. Water was getting into vehicles, with many members of the public becoming stranded.

Flash Flood, Greene

When
May 24, 5:24 AM CST to 8:45 AM CST
Where
Greene County, 1.38 mi NNW of Glidewell to 0.87 mi NNE of Sacville
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.318, -93.341

MO-13 northbound was closed, and southbound suffered delays due to flooding.

Flash Flood, Webster

When
May 24, 7:03 AM CST to 8:45 AM CST
Where
Webster County, Olga to 0.26 mi SE of Olga
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.100, -92.920

Route Z at Finley Creek was closed due to flooding.

Flash Flood, Greene

When
May 24, 7:06 AM CST to 8:45 AM CST
Where
Greene County, Strafford to 1.07 mi NW of Mulroy
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.270, -93.120

The Old Route 66 roadway was closed due to flooding.

Flash Flood, Greene

When
May 24, 7:08 AM CST to 8:45 AM CST
Where
Greene County, 1.3 mi WSW of Strafford to 0.7 mi SE of Mulroy
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.260, -93.140

The MO-125 roadway was closed due to flooding.

Flash Flood, Webster

When
May 24, 7:13 AM CST to 8:45 AM CST
Where
Webster County, 3.37 mi WNW of Fordland to 3.08 mi ENE of Henderson
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.180, -93.010

Route PP at the Dry Fork Rover was closed due to flooding.

Flash Flood, Ozark

When
May 24, 7:16 AM CST to 7:42 AM CST
Where
Ozark County, 0.56 mi E of Bakersfield to 0.52 mi E of Bakersfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.520, -92.140

The MO-142 roadway was closed due to flooding.

Flash Flood, Wright

When
May 24, 7:17 AM CST to 8:45 AM CST
Where
Wright County, 4.42 mi NE of Mansfield to 3.95 mi NE of Mansfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.170, -92.530

Route AB at Wolf Creek was closed due to flooding.

Flash Flood, Webster

When
May 24, 7:25 AM CST to 8:45 AM CST
Where
Webster County, 0.88 mi SW of Compton to 1.86 mi WSW of Compton
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.220, -93.040

Route B at Panther Creek was closed due to flooding.

Flash Flood, Webster

When
May 24, 7:31 AM CST to 8:45 AM CST
Where
Webster County, 1.38 mi S of Zenar to 2.16 mi NNE of Zenar
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.100, -93.020

There were several roads flooded in Webster County, including Peck Road in the southwest part of the county.

Flash Flood, Greene

When
May 24, 7:34 AM CST to 8:45 AM CST
Where
Greene County, 0.69 mi N of Cody to 0.62 mi NE of Springfield Bar H Ar
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.130, -93.120

The MO-125 roadway was closed due to flooding.

Flash Flood, Greene

When
May 24, 7:38 AM CST to 8:45 AM CST
Where
Greene County, 1.79 mi WNW of Fair Grove to 2.29 mi W of Fair Grove
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.390, -93.180

Route CC at the Little Pomme De Terre River was closed due to flooding.

Flood, Ozark

When
May 24, 8:16 AM CST
Where
Ozark County, 0.56 mi E of Bakersfield to 0.46 mi E of Bakersfield
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.520, -92.140

The MO-142 roadway was closed due to flooding.

Flash Flood, Douglas

When
May 24, 8:30 AM CST to 8:45 AM CST
Where
Douglas County, 2.76 mi W of Ava Muni Meml Arpt to 2.46 mi W of Ava Muni Meml Arpt
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
36.970, -92.730

Route Y at Cowskin Creek was closed due to flooding.

Flash Flood, Douglas

When
May 24, 8:32 AM CST to 8:45 AM CST
Where
Douglas County, 1.49 mi SSE of Olathe to 1.45 mi SSE of Olathe
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.010, -92.520

Route U at Bryant Creek was closed due to flooding.

Flood, Christian

When
May 24, 9:15 AM CST
Where
Christian County, 0.19 mi E of Terrell to 0.26 mi E of Terrell
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
37.080, -93.417

Wilson Road was flooded from the heavy rainfall.

Flood, Christian

When
May 24, 11:51 AM CST
Where
Christian County, Linden to 0.52 mi SE of Linden
Cause
Heavy Rain
Reported by
Department of Highways
Coordinates
37.050, -93.130

The MO-125 roadway at Finley Creek was closed due to flooding.

Flood, Christian

When
May 24, 4:29 PM CST
Where
Christian County, 1.49 mi NNE of Riverdale to 1.68 mi NE of Riverdale
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.020, -93.270

There was a road closure near the intersection of McCauley Road and River Oaks Drive due to flooding along the Finley Creek.

Flash Flood, Stone

When
May 25, 6:06 AM CST to 10:29 AM CST
Where
Stone County, 0.55 mi W of Hurley to 0.61 mi ESE of Hurley
Cause
Heavy Rain
Reported by
Public
Coordinates
36.930, -93.510

Route A was closed through Hurley due to flooding.

Flash Flood, Christian

When
May 25, 7:19 AM CST to 10:29 AM CST
Where
Christian County, 0.88 mi NE of Clever to 1.12 mi NE of Clever
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.040, -93.470

Elm Avenue was closed due to water over the roadway.

Flash Flood, Christian

When
May 25, 9:26 AM CST to 10:29 AM CST
Where
Christian County, 3.09 mi WSW of Riverdale to 2.66 mi WSW of Riverdale
Cause
Heavy Rain
Reported by
State Official
Coordinates
36.980, -93.330

Two feet of water was reported over the roadway at South Seneca Road and Riverdale Drive.

Flash Flood, Lawrence

When
May 25, 9:28 AM CST to 10:29 AM CST
Where
Lawrence County, 3.38 mi ESE of Opal to 3.39 mi E of Opal
Cause
Heavy Rain
Reported by
State Official
Coordinates
37.020, -93.770

A report was received of roads being flooded and impassable.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2025Every state in 2025This day in weather historyWarnings in Missouri, May 2025

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1260787, 1260788, 1260789, 1260790, 1260791, 1260792, 1260793, 1260794, 1260795, 1260820, 1260821, 1260824, 1260796, 1260798, 1260799, 1260801, 1260802, 1260804, 1260805, 1260806, 1260807, 1260808, 1260809, 1260811, 1260812, 1260813, 1260815, 1260817, 1260822, 1260825, 1260827, 1260828, 1260890, 1260891, 1260892, 1260893, 1260894, 1260895, 1260896, 1260897, and more.